Jump to content
CrazyBoards.org

A question of Risperdal v Latuda


Recommended Posts

So I had a pdoc appt today and we are still trying to regulate my meds. I was on 300 welly, 200 lamictal, & .5 risperdal. I know that's a baby dose of risperdal, but it was kicking my ass. I was so tired in the mornings, not motivated to do shit all day and my appetite was insatiable so I was packing on the pounds. I relayed all this to him and so we decided to up my Welly to 450 and switch risperdal to Latuda in hopes that my motivation will increase and weight gain will subside.

My concern is the latuda and anxiety. He's only given me a 20mg dose, but I have read about how this could potentially up my anxiety which I do not want. Anyone have thoughts on all of this? Please and thank you

Link to comment
Share on other sites

So I personally ran into some bad (pretty bad) and some good (very good).

I started off having intense anxiety issues immediately after taking my dose of Latuda every night. It didn't start right away - strangely, it only started happening after a few weeks of being on the Latuda. The anxiety would set in about an hour and a half after I took my dose and last until I fell asleep. When I woke up in the morning, I would feel fine, and generally feel ok until I had to take my next dose... rinse, repeat. 

The catch here is that I was taking Latuda while weaning off of Seroquel, so I was taking both at once. Once I was completely off Seroquel, the anxiety went away, but I don't know if it was a side effect from starting the Latuda and the anxiety just went away once my brain got used to it, or if it was an interaction with the Seroquel and it went away because I stopped taking Seroquel.

Anyway, it was pretty bad... every night, horrible... it lasted 3 months, until I was off the Seroquel. After that, I was fine.

But I don't want to scare you off of Latuda because it has been a really wonderful medication for me, once I got over that and the "I have to take it with food" hurdle. After that rough 3 months it has actually helped my anxiety a lot in a way that Seroquel never did, and I am actually way less anxious than I have been in probably a year. I also lost 8 pounds and I'm almost back to my pre-Seroquel weight. I'm glad that I managed to white-knuckle it through those first three months. 

I honestly think the cause of that horrible anxiety was the Latuda and Seroquel interacting, but unfortunately I couldn't cold-turkey off of that much Seroquel.

 

Link to comment
Share on other sites

I found latuda to be activating... it was supposed to controlling the tail end of a manic episode, so activating was not what I needed. If you're having difficulties with sleepiness from risperdal, though, latuda might be a good match.

Link to comment
Share on other sites

So crazy to me different meds affect everyone differently. Last night was my first dose and my first night of resperidol. Ive been crying nonstop since I woke up, but I think that's withdrawal. Pdoc didn't really say wean off resperidol bc such a baby dose, but my body is so sensitive to it I'm wondering if I should drop to .25 for a week and then cut it out completely 

Link to comment
Share on other sites

I LOVED Latuda. It was the first time in years that I felt completely normal. I took 80mg. I had to stop taking it, because it was at minimum $500 a month. I'm on disability (not for BP), and medicare wouldn't cover it. I cried when I had to stop it.

Then I was put on risperidone, and got really depressed.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...